MAUDE Adverse Event Report: STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL DELTA STRIKE PLATE IMN INSTRUMENTS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 23510050
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The customer reported that during a case involving the t2 alpha kit, the nail strike plate threads broke off within the nail jig making it extremely difficult to advance the nail down.All threads broke off within the outer jig, nothing fell into the patient.The case was completed using another instrument to push down the connecting bolt and advance the nail.There was a surgical delay of 5-10 minutes.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on complaint history review, one of the most probable root causes is, but is not limited to: a forced fracture of the material due to the application of an excessive force on the device.The application of a force while the device is not properly aligned with the targeting arm.An improper engagement between the delta strike plate and the targeting arm, which could have caused the breakage of the delta strike plate at the threaded area.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.Device disposition unknown.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since a piece of the thread of a strike plate could be found in the targeting device.The returned devices consisted of a targeting device and two delta strike plates with the reported catalog number and lot number.However, none of the two returned delta strike plates are broken.Indeed, the two are perfectly functional and their threads are not deformed/ damaged.Nonetheless, after checking the returned targeting device, it was discovered that the tip of a strike plate is indeed stuck inside of it.This means that a breakage of some strike plate indeed occurred.It was not possible to extract the tip for further analysis.Therefore, the reported event could be confirmed, but more detailed information about the complaint event as well as the real affected device must be available in order to determine the root cause.However, based on complaint history review, one of the most probable root causes is, but is not limited to: - a forced fracture of the material due to the application of an excessive force on the device, or during the backslapping of the device.- the application of a force while the device is not properly aligned with the targeting arm.- an improper engagement between the delta strike plate and the targeting arm, which could have caused the breakage of the delta strike plate at the threaded area.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.If the rest of the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
DELTA STRIKE PLATE IMN INSTRUMENTS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8909752
Report Number0009610622-2019-00616
Device Sequence Number13975283
Product Code LXH
UDI-Device Identifier07613327350210
UDI-Public07613327350210
Combination Product (Y/N)N
Initial Reporter CountryGB
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510050
Device Lot NumberKP423347
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer09/19/2019
12/17/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/16/2019
01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
8031020-11-27-2019-004R
Patient Sequence Number1